Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 372, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 18, 2011, 3:16 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 18, 2011, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:40 PM CDT | TSTM WND DMG | 7 N Springfield, TN | A TREE WAS BLOWN DOWN ALONG HIGHWAY 161. |
| Aug 18, 3:40 PM CDT | TSTM WND DMG | Cedar Hill, TN | PLAYHOUSE BLOWN INTO ROAD AND DESTROYED. SHINGLES BLOWN OFF OUTBUILDING. CROPS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
953 WUUS54 KOHX 182016 SVROHX TNC125-147-182045- /O.NEW.KOHX.SV.W.0372.110818T2016Z-110818T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 345 PM CDT * AT 311 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR KEYSBURG...MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ADAMS... CEDAR HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3646 8677 3648 8724 3665 8719 3665 8677 TIME...MOT...LOC 2016Z 355DEG 12KT 3665 8706 $$ FORECASTER:13
1 follow-up statement
055 WWUS54 KOHX 182035 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT THU AUG 18 2011 TNC125-147-182045- /O.CON.KOHX.SV.W.0372.000000T0000Z-110818T2045Z/ ROBERTSON TN-MONTGOMERY TN- 335 PM CDT THU AUG 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES UNTIL 345 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GUTHRIE...OR 12 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...ADAMS AND CEDAR HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3646 8677 3648 8724 3665 8719 3665 8677 TIME...MOT...LOC 2035Z 355DEG 12KT 3659 8705 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:03 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 18, 2:03 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 203 PM CDT THU AUG 18 2011 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...ASSOCIATED IMPACT OF NWLY UPPER LEVEL FLOW...TEMPS. AS FOR TONIGHT...WOULD NOT BE SURPRISED TO SEE SOME ISO TSTMS ACROSS PORTIONS OF THE MID STATE...ESPECIALLY THE CUMBERLAND PLATEAU REGION THRU THE EARLY EVENING HRS. OTHERWISE...EXPECT MOCLR TO PTCDLY SKIES FOR MOST OF THE REMAINDER OF THE NIGHT. A WEAK SHORTWAVE IN NWLY FLOW ALOFT IS EXPECTED TO APPROACH THE NRN HALF OF THE MID STATE LATE TONIGHT...RESULTING IN ENOUGH INCREASED INSTABILITY TO SUPPORT ISO TSTMS ACROSS NRN PORTIONS OF THE AREA TOWARD DAYBREAK. WITH INCREASING CLOUD COVERAGE COMING IN LATE...AND LIGHT SLY FLOW EXPECTED AT BEST...WILL UNDERCUT BOTH GFS/NAM MOS VALUES...AND GO WITH LOWS CLOSER TO SEASONABLE NORMS FOR THIS TIME OF YEAR. LOWS WILL BE AROUND 70...MID 60S CUMBERLAND PLATEAU REGION. AS FOR FRI...AS WITH MOST NWLY UPPER LEVEL FLOW REGIMES...IT CAN BE HARD TO PLACE CONVECTIVE DEVELOPMENT ACROSS A WIDE AREA FOR CERTAIN... WITH SUBTLE SHORTWAVE PASSAGES...ALONG WITH DIURNAL HEATING INFLUENCES... AND AIRMASS MOISTURE CONTENT...PLAYING KEY ROLES. CONSENSUS MODEL SOLUTIONS HOWEVER ARE SHOWING A SHORTWAVE PASSAGE ACROSS THE MID STATE DURING THE MORNING AND ALSO DURING THE LATER AFTERNOON HRS. WITH WEAK FRONTAL BOUNDARY REMAINING TO OUR N...MID STATE SHOULD PERHAPS EXPERIENCE A LITTLE BIT MORE SLY WIND AND MOISTURE FLOW...RESULTING IN THESE ISO TSTMS DEVELOPING WITH AFTERNOON HIGH TEMPS IN THE MID 90S...UPPER 80S ACROSS THE CUMBERLAND PLATEAU REGION. AS FOR FRI NIGHT...LOOKS LIKE BEST POTENTIAL FOR ISO SHWRS/TSTMS ACROSS CNTRL AND ERN PORTIONS OF THE MID STATE...WITH THE POTENTIAL FOR SCT SHWRS/TSTMS ACROSS NRN PORTIONS OF THE CUMBERLAND PLATEAU...AS THIS LOOKS LIKE THE AREA WITH THE BEST POTENTIAL OF EXPERIENCING IMPACTS FROM SUBTLE SHORTWAVE PASSAGES IN THE FLOW. WITH EXPECTING A LITTLE BIT MORE CLOUDINESS FRI NIGHT AS COMPARED TO TONIGHT...WILL GO WITH OVERNIGHT LOWS IN THE LOWER 70S...UPPER 60S CUMBERLAND PLATEAU REGION. AS FOR SAT...SOME MODEL DISCREPANCIES ON WHETHER SHORTWAVE PASSAGES IN NWLY FLOW WILL CONTINUE...OR IF FLOW WILL BECOME MORE ZONAL IN NATURE... OR HAVE SOME SLIGHT RIDGING CHARACTERISTICS. WITH THIS IN MIND...WILL CONTINUE WITH ISO TSTMS THRU THE DAY...A GENERAL VARIABLE CLOUDINESS TREND PER POSSIBLE SHORTWAVE PASSAGES...AND CONTINUE WITH AFTERNOON HIGH TEMPERATURE VALUES AROUND 5 DEGREES HIGHER THAN CLIMATOLOGICAL NORMS FOR THIS TIME OF YEAR...WITH AFTERNOON HIGHS CONTINUING IN THE MID 90S... UPPER 80S CUMBERLAND PLATEAU REGION. AS FOR THE REMAINDER OF THE FORECAST PERIOD...LOOK FOR A WEAK COLD FRONT TO PUSH THRU THE MID STATE ON SUN...AND THIS...LIKE MORNING DISCUSSION STATED...WILL BE THE BEST CHANCE FOR DEEPER MOISTURE ACROSS THE MID STATE AND CHANCE SHWRS/TSTMS FROM SUN THRU MON. NWLY FLOW WILL AGAIN BE PREDOMINATELY ESTABLISHED THRU NEXT WEEK... AND JUST CAN NOT RULE OUT ISO TSTMS THRU THE ENTIRE PERIOD...AS AGAIN...SUBTLE SHORTWAVE PASSAGES WILL CONTINUE IN NWLY FLOW ALOFT WITH DIURNAL INFLUENCES...AND OVERALL AIRMASS MOISTURE CONTENT... ALSO PLAYING KEY ROLES. AFTERNOON HIGHS WILL BE AROUND OR IN THE LOWER 90S...MID TO UPPER 80S CUMBERLAND PLATEAU REGION. OVERNIGHT LOWS WILL BE IN THE MID 60S TO LOWER 70S...LOW TO MID 60S ACROSS THE CUMBERLAND PLATEAU REGION. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 95 72 94 / 20 20 20 20 CLARKSVILLE 67 94 70 93 / 20 20 20 20 CROSSVILLE 63 88 68 87 / 20 20 20 20 COLUMBIA 70 95 72 95 / 20 20 20 20 LAWRENCEBURG 70 95 71 95 / 20 20 10 20 WAVERLY 68 95 71 95 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 18, 5:00 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU AUG 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 18, 3:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT THU AUG 18 2011
TNZ006-007-182030-
MONTGOMERY-ROBERTSON-
307 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON
COUNTIES...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 11 MILES NORTHEAST OF GUTHRIE...OR 18 MILES
NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
AT THIS TIME...THIS THUNDERSTORM IS EXPECTED TO PRODUCE HALF INCH
SIZE HAIL...AND WINDS AROUND 40 MPH IN MONTGOMERY AND ROBERTSON
COUNTIES. HOWEVER...IF THE STORM REMAINS SEVERE...A WARNING FOR
STRONGER WINDS WILL NEED TO BE ISSUED.
LAT...LON 3655 8665 3643 8702 3659 8726 3665 8723
3665 8712 3666 8668
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Aug 18, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Aug 18, 4:38 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Williamson and 1 more | 52 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 46 min |
| Aug 18, 5:32 PM CDT | Special Weather Statement | OHX | Williamson | 58 min |
| Aug 18, 6:21 PM CDT | Special Weather Statement | OHX | Maury | 54 min |
| Aug 18, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.